MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400300-08
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code: 2017 clarifier: incorrect prep.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately tortuous proximal left circumflex artery.After rotablation was performed and a 3.0x8mm nc trek neo balloon dilatation catheter was advanced.During inflation the first inflation the bdc ruptured at 8 atmospheres.It was noted that 3.0x8mm nc trek neo was not soaked prior to use, gauze was soaked with saline and wiped the device prior to use.Another 3.0x10mm balloon to pre-dilate and a 3.0x12mm xience skypoint was successfully implanted.A 3.0x12mm nc trek neo was used for standard post dilatation.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The electronic lot history record and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar incidents and/or complaints from this lot.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint since the device was not returned for analysis.The investigation determined that the reported balloon rupture appears to be related to operational context.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18983978
Report Number2024168-2024-03730
Device Sequence Number20890999
Product Code LOX
UDI-Device Identifier08717648232503
UDI-Public(01)08717648232503(17)260228(10)30315G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1400300-08
Device Lot Number30315G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown